Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 18, 2024, 2:43 PM CDT for East Carroll Parish, Louisiana; Issaquena County, Sharkey County, Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2024, 2:43 PM CDT (19:43 UTC)
- Expired
- Apr 18, 2024, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WGUS54 KJAN 181943
FFWJAN
LAC035-MSC055-125-151-182245-
/O.NEW.KJAN.FF.W.0040.240418T1943Z-240418T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
243 PM CDT Thu Apr 18 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern East Carroll Parish in northeastern Louisiana...
Southern Washington County in northwestern Mississippi...
Northwestern Issaquena County in west central Mississippi...
Northern Sharkey County in west central Mississippi...
* Until 545 PM CDT.
* At 243 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hollandale, Rolling Fork, Mayersville, Anguilla, Glen Allan,
Panther Burn, Grace, Delta City, Nitta Yuma, Estill, Avon,
Darlove, Murphy and Shelburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3300 9119 3300 9117 3305 9112 3311 9120
3313 9120 3314 9118 3313 9113 3314 9109
3322 9109 3324 9106 3324 9073 3320 9068
3312 9070 3311 9068 3310 9068 3310 9066
3297 9066 3288 9080 3284 9126
FLASH FLOOD...RADAR INDICATED
$$
LPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 2:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Jackson MS 222 PM CDT Thu Apr 18 2024 ...New DISCUSSION... .DISCUSSION... Issued at 220 PM CDT Thu Apr 18 2024 Tonight and Tomorrow: The severe weather and flooding threat in the northern portions of the CWA will be the main focus for the short term forecast as a slight and marginal risk areas for severe will continue through midnight tonight. Damaging wind gusts up to 60mph, hail up to golf ball sized, severe storms possible will be the main threats for this event as well as a tornado not being able to be be ruled out. Flash flooding will also be possible near the ArkLaMs borders due to the repetitive nature of the forecasted storms heavy rainfall over the same area. While we still expect this to be scattered thunderstorm event, if storms do form there is the possibility for supercell development which could produce hail up to golf ball sized, damaging wind gusts and a tornado cant be ruled out. The timing of the main brunt of this weather will last until around midnight tonight. As storms wrap up expect isolated shower and storm chances to remain through the overnight but will remain mostly above I-20 with best chances above Hwy-82. Going into the morning dense patchy fog will be possible again in the southeastern portions of the CWA as excess moisture and light winds will make development easy and more likely due to persistence. Going into the early morning a cold front will be in the process of dropping into the CWA allowing rain chances in the north to persist through the afternoon as the boundary moves off to our east. Rain chances will continue in the northeastern portions of the CWA through the forecast period./KP/ Saturday through Thursday: The pattern change will continue through the weekend and into early next week as an upper-level ridge over the Gulf of Mexico refocuses over the southwestern U.S. and upper-level troughing becomes more prevalent over the eastern U.S. Building surface high pressure will make its way southeast out of the High Plains and toward the Mid- South behind a cold front Sunday into Monday. It should bring drier air and initially cooler weather to the Gulf Coast region. Flow aloft over our area will be mostly zonal in the early to midweek time frame, and it's possible a shortwave moving north of our area and its attendant cold front could trigger a few showers or thunderstorms as the system glances by our region. For now, POPs are an uncertain 20 percent for next Wednesday. Temps will warm to above normal again as the high pressure shifts eastward. /NF/ && .AVIATION... (18Z TAFS) Issued at 1247 PM CDT Thu Apr 18 2024 VFR/MVFR conditions will prevail for a majority of the forecast period. However periods of SHRA and VCTS will impact TAF sites this afternoon through this evening causing categories to drop down to MVFR IFR with possible LIFR for an hour or two. Beginning around 10Z expect another round of patchy dense fog to impact southeastern TAF sites through 15Z as high moisture and low winds will make it east for fog development./KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 82 64 73 / 20 20 10 50 Meridian 65 87 62 75 / 30 20 20 40 Vicksburg 66 80 61 70 / 20 20 10 50 Hattiesburg 67 87 66 83 / 10 10 10 40 Natchez 66 85 64 76 / 10 10 10 30 Greenville 65 72 56 63 / 40 20 30 70 Greenwood 66 74 57 65 / 50 30 20 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && KP/NF/
In the hours before
Special weather statement, Apr 18, 8:54 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
854 AM CDT Thu Apr 18 2024
ARZ074-LAZ007-181430-
Ashley AR-Morehouse LA-
854 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 930
AM CDT...
At 853 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beekman, or 9 miles north of Bastrop, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Beekman around 900 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3281 9197 3292 9204 3312 9184 3287 9166
TIME...MOT...LOC 1353Z 238DEG 30KT 3291 9195
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Apr 18, 9:24 AM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
924 AM CDT Thu Apr 18 2024
ARZ074-075-LAZ007>009-MSZ040-181515-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Issaquena MS-
924 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CHICOT AND SOUTHEASTERN
ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE...NORTHEASTERN EAST
CARROLL...NORTHERN WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA
AND NORTHWESTERN ISSAQUENA COUNTIES THROUGH 1015 AM CDT...
At 924 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jones, or 15 miles south of Hamburg, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wilmot and Jones around 930 AM CDT.
Parkdale around 935 AM CDT.
Eudora and Kilbourne around 955 AM CDT.
Chicot Junction around 1000 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3306 9187 3346 9136 3314 9119 3311 9120
3308 9116 3303 9113 3301 9117 3301 9112
3292 9107 3281 9156
TIME...MOT...LOC 1424Z 254DEG 34KT 3300 9173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GH/HUNSpecial weather statement, Apr 18, 10:26 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
1026 AM CDT Thu Apr 18 2024
LAZ007-181600-
Morehouse LA-
1026 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOREHOUSE PARISH
THROUGH 1100 AM CDT...
At 1026 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bastrop, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bastrop and Beekman around 1030 AM CDT.
Galion around 1040 AM CDT.
Mer Rouge around 1045 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3291 9208 3292 9207 3295 9208 3301 9173
3301 9165 3275 9163 3277 9206 3280 9205
3282 9207 3283 9207 3284 9206 3287 9208
TIME...MOT...LOC 1526Z 266DEG 27KT 3287 9202
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Apr 18, 12:23 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
1223 PM CDT Thu Apr 18 2024
LAZ009-MSZ040-041-181800-
East Carroll LA-Sharkey MS-Issaquena MS-
1223 PM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EAST CARROLL
PARISH...NORTHWESTERN ISSAQUENA AND WEST CENTRAL SHARKEY COUNTIES
THROUGH 100 PM CDT...
At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mayersville, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rolling Fork around 1230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3286 9112 3300 9112 3299 9084 3283 9085
TIME...MOT...LOC 1722Z 272DEG 23KT 3291 9104
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Apr 18, 12:48 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
1248 PM CDT Thu Apr 18 2024
MSZ018-019-181815-
Sunflower MS-Bolivar MS-
1248 PM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES THROUGH 115 PM CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shaw, or 10 miles southwest of Cleveland, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Cleveland and Boyle around 1255 PM CDT.
Ruleville, Doddsville, and Blaine around 100 PM CDT.
Sunflower around 105 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 9045 3353 9046 3355 9090 3366 9090
TIME...MOT...LOC 1748Z 261DEG 41KT 3361 9082
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Apr 18, 2:26 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CDT Thu Apr 18 2024
ARZ075-LAZ008-009-MSZ019-034-035-040-041-182030-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Sharkey MS-
Humphreys MS-Sunflower MS-Issaquena MS-
226 PM CDT Thu Apr 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHICOT COUNTY...
NORTHEASTERN EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN SUNFLOWER...SOUTHERN WASHINGTON...NORTHWESTERN
ISSAQUENA...WESTERN HUMPHREYS AND NORTHERN SHARKEY COUNTIES THROUGH
330 PM CDT...
At 225 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Glen Allan, or 9 miles southwest of Hollandale,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hollandale, Panther Burn, Nitta Yuma, and Estill around 230 PM
CDT.
Delta City around 235 PM CDT.
Darlove around 240 PM CDT.
Murphy around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3289 9135 3311 9137 3337 9063 3302 9052
TIME...MOT...LOC 1925Z 251DEG 30KT 3310 9099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:27 AM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| Apr 18, 8:54 AM CDT | Special Weather Statement | JAN | Morehouse | 36 min |
| Apr 18, 8:57 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Apr 18, 9:43 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 47 min |
| Apr 18, 10:26 AM CDT | Special Weather Statement | JAN | Morehouse | 34 min |
| Apr 18, 10:41 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 47 min |
| Apr 18, 11:00 AM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, West Carroll | 5 hr |
| Apr 18, 3:29 PM CDT | Special Weather Statement | JAN | West Carroll | 61 min |
| Apr 18, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 65 min |
| Apr 18, 12:23 PM CDT | Special Weather Statement | JAN | Sharkey | 37 min |
| Apr 18, 12:48 PM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| Apr 18, 2:26 PM CDT | Special Weather Statement | JAN | Washington | 64 min |
| Apr 18, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 54 min |
| Apr 18, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 42 min |
| Apr 18, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 54 min |
| Apr 18, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 38 min |
| Apr 18, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 56 min |
| Apr 18, 5:13 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 47 min |
| Apr 18, 5:57 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 63 min |
| Apr 18, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2024Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.